Experiencing Shock and Pain In Case two, Steve is experiencing anaphylactic shock, which is one form of distributive shock, because the medication Ancef is an allergen for him. This type of shock is a reaction of the entire body to an allergen involving inadequate tissue perfusion (Wilmot, 2010) and symptoms appear within minutes or even seconds. Shock refers to a life-threatening condition which originates in an imbalance between oxygen supply and demand, and is marked by hypoxia along with inadequate cellular function that can result in organ failure and eventual death (Garretson & Malberti , 2007). The case indicates the most serious type of medication error as this is a life-threatening situation. Ancef is an antibiotic which...The end:
.....e adequate pain control, input from the patient on the subjective nature of their pain is essential ( Erstad & Puntillo , 2009). When communication is impossible, it is necessary to focus on objective indicators of pain. With nonresponsive patients, the Behavioral Pain Scale can be used and such indicators as facial expression or movements of the limbs, vocalizations, and grimacing can be taken as signs of pain or anxiety. Movement without purpose can be interpreted as a sign of agitation. References Erstad , B. & Puntillo , K. (2009). Pain management principles in the critically ill. Chest, 135, 1075-1086. Liu, L. & Gropper, M. (2003). Postoperative analgesia and sedation in the adult intensive care unit. Drugs, 63(8), 755-767.